MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Flashers (1864); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: weight and ethnicity: unknown/no information.If explanted; give date: not applicable, the iol has not been explanted.Device evaluated by mfr: the device is not returning for evaluation as indicated by the customer the lens remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating that after implanting the intraocular lens (iol) into the patient's left eye, the patient experienced light streaks, halos and glare.A yag (yttrium-aluminum garnet) laser procedure was performed.The patient reported light streaks, glare and halos on (b)(6) 2021.However, he said he initially experienced symptoms one day post-op, (b)(6) 2021.The starbursts he reported around on (b)(6), after the laser procedure.During the implant surgery there were no complications, no sutures required, and no vitrectomy.Reportedly, there is likely nothing wrong with the iol and the lens remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information through follow-up the customer explained the following.The right eye was implanted with a ray one iol (non-johnson and johnson) and the left eye was implanted with tecnis zcb00 - there is post-op residual refractive error in this eye and more corneal aberration.Patient has already had a yag capsulotomy done due to experiencing streaks of light and is still complaining of starburst.Surgeon has administered alphagan and just wanted to know what is causing the starburst.They discussed the aberrations of the cornea.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12046727
Report Number2648035-2021-07903
Device Sequence Number17167357
Product Code HQL
UDI-Device Identifier05050474531611
UDI-Public(01)05050474531611(17)240803
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;